Hail, Buchanan
- When
- May 25, 4:50 PM CST
- Where
- Buchanan County, 1.16 mi WNW of Fairbank
- Measured
- 0.88 in hail
- Reported by
- Law Enforcement
- Coordinates
- 42.638, -92.070
Nickel-sized hail fell just west of Fairbank, IA around 5:50 pm.
Heavy rain-producing showers and thunderstorms moved across much of eastern Iowa and northwest and west central Illinois from the evening of May 25th to the early morning of May 26th. Some of the stronger storms also produced tornadoes, damaging winds, and large hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DVN wrote it up.
Heavy rain-producing showers and thunderstorms moved across much of eastern Iowa and northwest and west central Illinois from the evening of May 25th to the early morning of May 26th. Some of the stronger storms also produced tornadoes, damaging winds, and large hail. Buchanan, Delaware, and Dubuque counties in Iowa were hardest hit with the heavy rains, where rainfall totals of 3 to 8 inches fell resulting in flash flooding.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before the first event at May 25, 4:10 PM CST, 40 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
510 PM CDT SUN MAY 25 2008
.UPDATE...
TORNADO WATCH 363 WAS EXPANDED INTO CLARK AND SCOTLAND COUNTIES IN
NORTHEAST MO AROUND 430 PM. AFTER COORDINATION WITH SPC DECIDED TO
INCLUDE CLARK AND SCOTLAND COUNTIES IN THE TOR WATCH TO FILL IN THE
GAP WITH SVR WATCH TO OUR SOUTH. UPDATED WCN AND ZFP WERE SENT AT
THAT TIME. ...DLF...
&&
.SYNOPSIS...
AT MID DAY THE COLD FRONT STRETCHED FROM ERN SD THROUGH SCNTRL NE
WITH THE WARM FRONT EXTENDING SE FROM WRN MN THROUGH ERN IA. TEMPS
IN THE WARM SECTOR WERE WELL INTO THE 80S WITH DEW POINTS IN THE
UPPER 60S TO MID 70S WHICH WERE YIELDING SBCAPES OVER 4000 J/KG
AND LITTLE IF ANY CAP. LOW LEVEL CONVERGENT FLOW IN THE WARM
SECTOR HAS PRODUCED A BROAD SWATH OF CU. MORE STABLE AIR WAS FOUND
EAST OF THE WARM FRONT WHERE STRATUS WAS HOLDING TEMPS BACK IN THE
UPPER 60S TO MID 70S.
&&
.SHORT TERM...TONIGHT AND MEMORIAL DAY...
MAIN FOCUS WILL BE THE CONVECTIVE DEVELOPMENT THIS
AFTERNOON/EVENING AND RESULTING SEVERE POTENTIAL FOR THE CWFA THEN
THE HEAVY RAIN THREAT OVERNIGHT AND MONDAY MORNING. EXPECT TSRA
TO DEVELOP AND LINE UP OVER WESTERN IA/SCNTRL MN WITHIN THE NEXT
FEW HOURS IN AREA WERE CU FIELD HAS DEVELOPED AND THEN PUSH EAST
INTO THE CWFA...PROBABLY AFTER 00Z. EXPECT SEVERE THREAT TO BE
LIMITED TO ABOUT THE NW 1/3 OF THE CWFA AND CONFINED TO THE
EVENING HOURS. BASED ON 18Z DVN SOUNDING WITH NEARLY LINEAR WINDS
AND DRY AIR IN THE MID LEVELS...WOULD EXPECT SEVERE THREAT TO BE
PRIMARILY LARGE HAIL AND DAMAGING WINDS. ALTHOUGH THE WIND
THREAT SHOULD BE MAINLY DURING THE EARLY EVENING DUE TO THE
STABILIZING BOUNDARY LAYER. ALSO LATEST RUC FCST WAS SHOWING 0-1KM
HELICITIES INCREASING ALONG AND NORTH OF HWY 20...SO AN ISOLATED
TORNADO CAN/T BE RULED OUT IN THE FAR NORTH IF THE TSRA MAKE IT
INTO THIS AREA BY EARLY THIS EVENING. FOCUS WILL TURN TO HEAVY
RAIN POTENTIAL AFTER MIDNIGHT...ESPECIALLY OVER THE SRN 1/3 OF THE
CWFA. THE FLASH FLOOD WATCH WILL REMAIN IN PLACE FROM 06Z THROUGH
18Z. MODELS CONTINUE TO POINT TOWARD MCS DEVELOPING OVER NERN KS
ON THE NOSE OF THE LLJ LATE THIS EVENING AND MOVING EAST AHEAD OF
THE SURFACE FRONT. LATEST INDICATIONS ARE THAT THE ORGANIZED HEAVIER
RAINS MAY FALL A LITTLE FURTHER SOUTH THAN PREVIOUSLY EXPECTED...BUT
POTENTIAL STILL EXISTS FOR AREAS SOUTH OF I80. TSRA SHOULD WEAKEN
MONDAY MORNING AS LLJ SHUTS DOWN. WITH BOUNDARY IN THE AREA
THOUGH...WOULD EXPECT POTENTIAL FOR SCT SHRA/TSRA THROUGH THE
AFTERNOON...ESPECIALLY SOUTH. ...DLF...
.LONG TERM...MONDAY NIGHT THROUGH NEXT SUNDAY...
MONDAY NIGHT AND TUESDAY...PERIODS OF RAIN WILL BE POSSIBLE MONDAY
NIGHT INTO TUESDAY AS A SLOW MOVING COLD FRONT SAGS SOUTH ACROSS THE
REGION. GFS/ECMWF MODEL SOUNDINGS SHOW PRECIPITABLE WATERS RANGING
AROUND 1.5 INCHES ACROSS EASTERN IOWA AND WESTERN ILLINOIS OVER
NIGHT MONDAY INTO TUESDAY. WITH A DEEPLY SATURATED ATMOSPHERE AND
SURFACE COLD FRONT SERVING AS A FOCUSING MECHANISM FOR CONVECTION...
THUNDERSTORMS SOME WITH LOCALLY HEAVY RAIN...ARE LIKELY TO DEVELOP.
MODEL DATA INDICATE THE SOUTHERN HALF OF THE FORECAST AREA WILL BE
MOST AT RISK FOR THE HEAVIEST RAIN. THEREFORE WE HAVE CONTINUED A
FLASH FLOOD WATCH FOR THIS REGION THROUGH 1 PM MONDAY AFTERNOON. THE
ECMWF/GFS PROG THE COLD FRONT TO MOVE SOUTH TO NEAR SOUTHERN
ILLINOIS AND CENTRAL MISSOURI BY 12Z TUESDAY. THE MODELS SHOW A
1029 MB HIGH PRESSURE SYSTEM WILL BUILD INTO THE AREA AND DRY OUT
THE ATMOSPHERE DURING THE DAY ON TUESDAY.
WEDNESDAY THROUGH NEXT SUNDAY...HIGH PRESSURE WITH SUNNY SKIES AND
PLEASANT TEMPERATURES WILL DOMINATE OUR WEATHER WEDNESDAY AND
THURSDAY...AS AN UPPER LEVEL RIDGE DEVELOPS ACROSS THE CENTRAL
PLAINS AND MIDWESTERN UNITED STATES. THE NEXT CHANCE OF
PRECIPITATION WILL BE FRIDAY INTO SATURDAY AS THE ECMWF/GFS PROG A
SHORTWAVE AND ASSOCIATED COLD FRONT TO MOVE ACROSS THE REGION. NEXT
SUNDAY SHOULD BE DRY AS HIGH PRESSURE BUILDS INTO THE AREA BEHIND
THE DEPARTING COLD FRONT. ...KUHL...
&&
.AVIATION...
WARM FRONT TO CONTINUE MOVING EAST THROUGH THE CWFA THIS AFTERNOON
WHICH WILL SCOUR OUT THE MVFR AND PATCHY IFR CIGS AND VSBYS. AFTER
00Z EXPECT MAINLY VFR CONDITIONS EARLY. SCT TO BKN LINE OF TSRA
EXPECTED TO MOVE OUT OF CENTRAL IA AND IMPACT KCID/KDBQ/KMLI
MAINLY BTWN 01Z AND 05Z. ISOLATED SEVERE TSRA ARE POSSIBLE
ESPECIALLY AT KCID AND KDBQ. LARGE THUNDERSTORM COMPLEX EXPECTED
TO MOVE EAST ALONG IA/MO BORDER AFTER MIDNIGHT RESULTING IN
PERIODS MVFR CIGS AND VSBYS AT MOST TAF SITES. THUNDERSTORM
THREAT SHOULD DECREASE WITH IMPROVING CONDITIONS AFTER 15Z.
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH MONDAY
AFTERNOON FOR DES MOINES-HENRY IA-JEFFERSON-KEOKUK-LEE-
LOUISA-VAN BUREN-WASHINGTON.
IL...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH MONDAY
AFTERNOON FOR HANCOCK-HENDERSON-MCDONOUGH-MERCER-WARREN.
MO...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH MONDAY
AFTERNOON FOR CLARK-SCOTLAND.
&&
DLF/KUHLHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 133 PM CDT SUN MAY 25 2008 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-261000- BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO- CLINTON IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL- HENDERSON IL-HENRY IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA- JO DAVIESS IL-JOHNSON IA-JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA- MCDONOUGH IL-MERCER IL-MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL- SCOTLAND MO-SCOTT IA-STEPHENSON IL-VAN BUREN IA-WARREN IL- WASHINGTON IA-WHITESIDE IL- 133 PM CDT SUN MAY 25 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS WILL DEVELOP LATE THIS AFTERNOON AND BECOME MORE WIDESPREAD TONIGHT. SEVERE STORMS WILL BE POSSIBLE AFTER 6 PM. THE AREA MOST AT RISK IS WEST OF A LINE FROM FREEPORT ILLINOIS TO SIGOURNEY IOWA. THE MAIN THREAT WILL BE LARGE HAIL UP TO THE SIZE OF QUARTERS...STRONG TO DAMAGING WINDS OF UP TO 70 MPH...AND LOCALLY HEAVY RAIN. LATE TONIGHT A LARGE THUNDERSTORM COMPLEX WILL INTERACT WITH BOUNDARIES LEFT OVER FROM EARLIER THUNDERSTORMS. WINDS ALOFT ARE FAVORABLE FOR STORMS TO MOVE OVER THE SAME AREA. THIS TRAINING OF STORMS WILL RESULT IN LOCALLY HEAVY RAIN. THE AREA MOST AT RISK FOR HEAVY RAIN IS ALONG AND SOUTH OF A LINE FROM SIGOURNEY IOWA TO ALEDO ILLINOIS. WITHIN THIS AREA...GENERAL RAINFALL OF 1 TO 1.5 INCHES IS POSSIBLE. ALTHOUGH THE EXACT LOCATION CANNOT BE DETERMINED...A NARROW CORRIDOR OF 3 INCHES OR MORE IS POSSIBLE. THEREFORE...A FLASH FLOOD WATCH CONTINUES FOR AREAS ALONG AND SOUTH OF A SIGOURNEY TO ALEDO LINE THROUGH 1 PM MONDAY AFTERNOON. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY MONDAY AND MONDAY NIGHT...THUNDERSTORMS WILL BE POSSIBLE MAINLY ALONG AND SOUTH OF I-80. ADDITIONAL HEAVY RAINS OF AN INCH OR MORE... MAINLY ALONG AND SOUTH OF HIGHWAY 34...COULD RESULT IN LOCALIZED FLASH FLOODING AND RENEWED FLOODING ON AREA RIVERS. SOME OF THE STORMS MAY BECOME STRONG TO SEVERE IN THE AFTERNOON AND EVENING HOURS WITH PENNY SIZED HAIL AND GUSTY WINDS OVER 50 MPH THE PRIMARY RISK. THE STORM PREDICTION CENTER HAS LOCATIONS SOUTH OF I-80 OUTLOOKED FOR A SLIGHT RISK OF SEVERE THUNDERSTORMS MONDAY AND MONDAY NIGHT. FRIDAY THROUGH SATURDAY...ANOTHER STORM SYSTEM WILL PRODUCE THUNDERSTORMS OVER PORTIONS OF THE UPPER MIDWEST. CONDITIONS REMAIN TOO UNCLEAR TO ASSESS ANY SEVERE RISK OR HEAVY RAIN POTENTIAL AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AFTER 6 PM THIS EVENING. REPORTS OF RAINFALL OVER ONE HALF INCH ARE APPRECIATED. 08/NICHOLS/KUHL
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
253 PM CDT SUN MAY 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0843 AM HAIL WEST LIBERTY 41.57N 91.26W
05/25/2008 M0.50 INCH MUSCATINE IA TRAINED SPOTTER
SPOTTER ALSO REPORTED HEAVY RAIN.
0845 AM HAIL SE WEST LIBERTY 41.57N 91.26W
05/25/2008 M0.25 INCH MUSCATINE IA TRAINED SPOTTER
0945 AM HAIL NNE DONAHUE 41.70N 90.67W
05/25/2008 M0.25 INCH SCOTT IA TRAINED SPOTTER
ALSO REPORTED 0.75 INCHES OF RAIN IN PAST HALF HOUR.
1012 AM HAIL PRINCETON 41.67N 90.36W
05/25/2008 M0.25 INCH SCOTT IA TRAINED SPOTTER
1014 AM TSTM WND GST 2 N LONG GROVE 41.72N 90.58W
05/25/2008 E40.00 MPH SCOTT IA NWS EMPLOYEE
1119 AM HAIL 2 WSW ROCK FALLS 41.76N 89.73W
05/25/2008 E0.50 INCH WHITESIDE IL TRAINED SPOTTER
1123 AM HAIL 1 SE MACOMB 40.46N 90.67W
05/25/2008 M0.88 INCH MCDONOUGH IL TRAINED SPOTTER
ALSO REPORTED HEAVY RAIN.
1127 AM HAIL ROCK FALLS 41.77N 89.69W
05/25/2008 E0.88 INCH WHITESIDE IL PUBLIC
1131 AM HAIL 1 NW BUSHNELL 40.56N 90.51W
05/25/2008 M0.88 INCH MCDONOUGH IL TRAINED SPOTTER
1131 AM HAIL 2 WSW MACOMB 40.46N 90.71W
05/25/2008 M1.00 INCH MCDONOUGH IL TRAINED SPOTTER
&&
TSIAZ040-252330-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
528 PM CDT SUN MAY 25 2008
THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A SPECIAL
WEATHER STATEMENT EFFECTIVE UNTIL 630 PM CDT FOR THE FOLLOWING
COUNTIES...
IN IOWA
BUCHANAN
INCLUDING THE FOLLOWING LOCATIONS
AURORA...HAZLETON...INDEPENDENCE...JESUP...QUASQUETON...
LITTLETON AND WINTHROP
AT 530 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
TORNADIC THUNDERSTORM 20 MILES WEST OF JESUP...OR ABOUT 8 MILES
NORTHWEST OF WATERLOO...MOVING EAST AT 36 MPH. THIS STORM IS
PRODUCING TORNADOES AND EXTREMELY LARGE HAIL OF BASEBALL TO SOFTBALL
SIZE TO THE NORTHWEST OF WATERLOO...NEAR CEDAR FALLS. IF THE STORM
MAINTAINS ITS INTENSITY AND CURRENT TRACK...THEN A TORNADO WARNING
WILL BE REQUIRED FOR NORTHWEST BUCHANAN COUNTY AS IT ENTERS THE
COUNTY NORTH OF JESUP TO WEST OF FAIRFAX AROUND 615 PM TO 630 PM.
THIS IS POTENTIALLY A VERY DANGEROUS AND LIFE THREATENING SITUATION.
PERSONS IN BUCHANAN COUNTY ARE STRONGLY URGED TO CONTINUE TO
MONITOR NOAA WEATHER RADIO OR YOUR LOCAL TELEVISION STATIONS... AND
BE READY TO SEEK SHELTER.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT SUNDAY EVENING
FOR EASTERN IOWA AND NORTHEAST MISSOURI.IAZ040-252330-
SPECIAL WEATHER STATEMENT...CORRECTED TIME
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
538 PM CDT SUN MAY 25 2008
THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A SPECIAL
WEATHER STATEMENT EFFECTIVE UNTIL 630 PM CDT FOR THE FOLLOWING
COUNTIES...
IN IOWA
BUCHANAN
INCLUDING THE FOLLOWING LOCATIONS
AURORA...HAZLETON...INDEPENDENCE...JESUP...QUASQUETON...
LITTLETON AND WINTHROP
AT 530 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
TORNADIC THUNDERSTORM 20 MILES WEST OF JESUP...OR ABOUT 8 MILES
NORTHWEST OF WATERLOO...MOVING EAST AT 36 MPH. THIS STORM IS
PRODUCING TORNADOES AND EXTREMELY LARGE HAIL OF BASEBALL TO SOFTBALL
SIZE TO THE NORTHWEST OF WATERLOO...NEAR CEDAR FALLS. IF THE STORM
MAINTAINS ITS INTENSITY AND CURRENT TRACK...THEN A TORNADO WARNING
WILL BE REQUIRED FOR NORTHWEST BUCHANAN COUNTY AS IT ENTERS THE
COUNTY NORTH OF JESUP TO WEST OF FAIRFAX AROUND 615 PM TO 630 PM.
THIS IS POTENTIALLY A VERY DANGEROUS AND LIFE THREATENING SITUATION.
PERSONS IN BUCHANAN COUNTY ARE STRONGLY URGED TO CONTINUE TO
MONITOR NOAA WEATHER RADIO OR YOUR LOCAL TELEVISION STATIONS... AND
BE READY TO SEEK SHELTER.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT SUNDAY EVENING
FOR EASTERN IOWA AND NORTHEAST MISSOURI.The national radar mosaic for the moment the first event began.
20 thunderstorm wind, 11 hail, 8 flash flood, 7 tornado. Local standard time, as filed.
Nickel-sized hail fell just west of Fairbank, IA around 5:50 pm.
A tornado developed just east of the county lines southwest of Fairbank and moved east. The tornado cross the southern part of Hazelton and continued east into Delaware County. Over ten homes, about 50 non-anchored mobile homes at a dealership, and numerous outbuildings were destroyed. Several other homes sustained structural damage. Numerous trees and utility poles were also blown down. An SUV was flipped over in Hazelton injuring the driver and some passengers.
A brief tornado enhanced by the rear-flank downdraft (RFD) winds moved east about 3.5 miles and lifted. Location and time estimated. Some outbuildings and trees along the path were damaged.
Golf ball-sized hail fell just west of Lamont, IA around 6:47 pm.
Tornado moved from Buchanan County into Delaware County. It was on the ground for about 11 miles before it lifted near Oneida. Some farmsteads, trees, and power lines were damaged.
Nickel to quarter-sized hail fell in Dundee at 655 pm.
A tornado touched down southwest of Petersburg and moved east for approximately 7 miles to the Delaware-Dubuque county line. Along its path, trees, power poles, and numerous farm outbuildings were damaged. It continued to track into Dubuque County.
Penny-sized hail fell in Hazleton, IA around 7:37 pm.
Tornado moved from Delaware County into Dubuque County. The tornado moved southeast across New Wine Park, damaging over 1,000 trees. It also damaged a barn and hay shelter before lifting near the intersection of Highway 136 and Floyd Road.
Quarter-sized hail fell just north of Dyersville, IA around 7:48 pm.
Winds estimated to be 65 mph caused some tree damage in Peosta, IA around 8:15 pm. This report was relayed by KWWL TV.
Penny-sized hail fell just west of Dubuque, IA around 8:18 pm.
Golf ball-sized hail fell just east of Greeley, IA around 8:31 pm.
The public reported hail the size of a nickel in Peosta. This report was relayed by KWWL TV.
Heavy rains of 3 to 8 inches has resulted in water covering some roads in the vicinity of Dundee, IA.
Heavy rains of 3 to 8 inches has resulted in water covering some roads in the vicinity of Edgewood, IA.
Heavy rains of 3 to 8 inches caused flash flooding in the vicinity of Aurora, IA during the late evening hours of May 25th.
Heavy rains of 4 to 8 inches caused flash flooding in the vicinity of Lamont, IA during the late evening hours of May 25th. The fast moving water washed out a bridge in town. The flood waters damaged 240 of the town's 280 homes.
Heavy rains of 3 to 7 inches caused flash flooding in the vicinity of Backbone State Park, IA during the late evening hours of May 25th and early morning of May 26th. The flash flooding overwhelmed the four miles of roads and bridges throughout the park leaving holes three feet deep. Several trees fell due to the saturated soil conditions.
Wind gusts estimated to be 60 mph were reported about 5 miles south southeast of Dubuque, IA at 9:30 pm. Pea-sized hail was also observed.
Winds estimated to be 60 to 70 mph snapped a 2 inch diameter tree off about 2 inches above the ground and bent a flag pole about 3 miles northwest of Manchester, IA.
Heavy rains of 2 to 6 inches has resulted in water covering some roads in the vicinity of Manchester, IA. Highway 13 had to be closed due to the flood waters.
Heavy rains of 3 to 8 inches caused flash flooding of western parts of Dyersville, IA during the late evening of May 25th and early morning of May 26th. The North Fork Maquoketa River and Bear Creek were particularly affected with flooding. Some streets in town had to be closed due to the flood waters as well as Floyd Road and 180th Street in rural areas.
Quarter-sized hail fell in Dyersville, IA shortly after 10:01 pm on May 25th according to the Dyersville emergency management director.
Quarter-sized hail fell just east of Dysart, IA around 10:11 pm.
A tornado moved east just south of I 80 from mile marker 205 south of Victor, IA to mile marker 211 south of Ladora, IA. Several gin bins and other farm outbuildings were either damaged or destroyed. Some utility poles and trees along the path were blown down and at least one home sustained roof damage. One tree fell onto a mobile home destroying it.
Winds estimated to be 70 mph blew down several large trees on the northwest side of Marion, IA resulting in scattered power outages around 11:10 pm.
Winds estimated to be 65 mph destroyed a machine shed a couple of miles southwest of Millersburg, IA around 11:15 pm on May 25th. According to emergency management officials, a man was injured and taken to a hospital after being hit by a tree limb.
Winds estimated to be 60 mph blew down several 6 inch diameter branches in the vicinity of I 380 and 6th Avenue in Cedar Rapids, IA.
Wind gusts estimated to be 65 mph were observed in Cedar Rapids, IA around 11:24 pm.
Heavy rains of 3 to 8 inches resulted in some flooded country roads and significant flooding of agricultural fields in the vicinity of Stanley, IA.
Winds estimated to be 65 mph destroyed a grain bin blowing it 150 to 250 yards into a farm field near Martel, IA around 11:30 pm.
Penny-sized hail fell in Charlotte, IA around 11:32 pm.
Winds estimated to be 60 mph blew down some branches in Fairfield, IA. The visibility was near zero due to the heavy rain.
Wind gusts were estimated to be 65 mph in Anamosa, IA around 11:35 pm.
A brief tornado spun up where two intersecting boundaries enhanced a strengthening updraft. A house incurred minor damage to the gutters and siding, and lost some shingles off the roof. The garage door was also blown in. Several trees were uprooted and a few were snapped off.
A wind gust of 58 mph was measured at the automated observing system at the Cedar Rapids Airport.
Winds estimated to be 60 mph blew down some branches near Lindale Mall in Marion, IA. There was also a power outage in the vicinity of the mall.
Winds estimated to be 65 mph blew 48 boats, which were tied to a boat dock, about 3 miles from their original location at Lake MacBride State Park around 11:41 pm. Damage was sustained to the boat rental docks and rental boats.
Winds estimated to be 70 mph uprooted a 20 inch diameter tree and overturned a shed and camper at Western Hills Estates Mobile Home Park around 11:45 pm.
Winds estimated to be 60 mph lifted a front porch awning up and over a house along Quincy Rd NE just southwest of Solon, IA around 11:46 pm. The house also sustained damage to the roof including missing shingles and nearby trees were also damaged.
Winds estimated to be 60 mph broke the grain transport equipment off the top of some grain bins located along Jordan Creek Rd NE just south of Solon, IA around 11:47 pm.
A wind gust was measured to be 60 mph near Fruitland, IA around 12:05 am.
Winds estimated to be 65 mph destroyed a barn just east of Morning Sun, IA around 12:10 am. Some new corn was also blown over.
Winds estimated to be 65 mph blew down a telephone utility pole onto 205th Avenue south of County Highway H38 south of Yarmouth, IA partially blocking the road.
A wind gust was estimated to be 58 mph in Burlington, IA around 12:19 am.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Iowa in 2008Every state in 2008This day in weather historyThe tornado archive for Iowa, 2008Warnings in Iowa, May 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 102167, 106044, 106049, 102168, 106053, 102169, 106064, 102170, 106077, 102171, 106742, 102172, 102173, 102174, 106241, 106258, 106757, 106762, 106770, 106262, 106269, 106282, 106780, 106782, 102175, 106091, 106287, 106822, 106292, 106293, 106303, 106311, 102176, 106321, 106324, 106105, 106365, 106375, 106377, 106382, and more.